

THE 13TH ANNUAL NATIVE AMERICAN EDUCATION CONFERENCE AGENDA

Central Wyoming College | Riverton

(Draft as of 5/10/22)

Tuesday, Aug. 2, 2022

11 a.m.-5 p.m. Registration

Peck Arts Center Gallery

1-3 p.m. Opening Ceremonies

Peck Arts Center Auditorium (Zoom available)

3:15-4:45 p.m. Keynote – Strengthening Resilience Through Relationships

■ Dr. Shane Doyle

• Peck Arts Center Auditorium

Wednesday, Aug. 3, 2022

7:30 a.m.-4 p.m. Registration

Peck Arts Center Gallery

8-9 a.m. Breakout Session A (60 minutes)

Creating a Village of Support in Educational Communities

- Lynette St. Clair, Randy Nagitsy
- ITECC 125

How to Start a Nonprofit in a Native Community

- Darrah Perez-Good Voice Elk with Wind River Grow Our Own
- H&S 206 (Zoom available)

Junior Achievement - Inspiring Students to Own Their Future Success!

- Kelsey Noroski
- ITECC 106

Wind River Computer Science Collaborative

- Veronica Miller
- H&S 210

The Sand Creek Massacre

- Ryan Ortiz
- Little Theater (Zoom available)

9-9:15 a.m. BREAK

9:15-10:15 a.m. Breakout Session B (60 minutes)

Strengthening the Circle: Integrating Culture and Community into our Classrooms

- Dr. Shane Doyle
- ITECC 116 (Zoom available)

Creating a Village of Support in Educational Communities

- Lynette St. Clair, Randy Nagitsy
- ITECC 125

How to Start a Nonprofit in a Native Community

- Darrah Perez-Good Voice Elk with Wind River Grow Our Own
- H&S 206

Junior Achievement - Inspiring Students to Own Their Future Success!

- Kelsey Noroski
- TECC 106

Wind River Computer Science Collaborative

- Veronica Miller
- H&S 210

Assistive Technology & Developing Resiliency at School, at Work, and at Home

- Terri Wofford, Shelby Kappler
- H&S 214

Instructional Practices for Pre-Service & All Educators

- Jordann Lankford-Forster, Miranda Murray
- H&S 208 (Zoom available)

The Sand Creek Massacre

- Ryan Ortiz
- Little Theater

10:15-10:30 a.m. Break

10:30 a.m.-Noon Breakout Session C (75-90 minutes)

Film Screening: RACE to Be Human (45 min. film w/30 min. Q&A to follow)

- 10:30 a.m. Screening at Peck Center Auditorium
- 11:30 a.m. Q&A w/Scilla Andreen, Director, in ITECC 116

The Future of Indian Education: Building Resilience through

- **Cultural Identity Formation (90 mins)**
 - ITECC 125

Sandra Ashley

Using Place-Based Education to Meet Indian Education for All Standards

(90 minutes)

- Shannon Shuptrine
- IH&S 100

The Importance of Collaboration Between Parents and Educators in Special **Education** (75 mins)

- Jenniffer Blaylock, Jennifer Figenser, Janel Moore
- H&S 210

Building Community: The Buffalo Bill Center of the West Indian Education for All Programs (90 mins)

- Heather Bender, Alex Martin
- ITECC 106 (Zoom available)

Adapting Assistive Technology Approaches: How We Can Work Together to **Improve Services** (75 mins)

- Shelby Kappler, Terri Wofford
- ITECC 105

Wyoming PBS Native American Educational Teaching Modules (75 minutes)

- Michelle Hoffman, Ann Abeyta, Veronica Miller
- H&S 206

Indigenous Instructional Practices to Achieve Equity in Your Classroom and School (90 mins)

- Jordann Lankford-Forster, Miranda Murray
- H&S 208 (Zoom available)

11:45 a.m.-1 p.m. Lunch (staggered)

Outside the Student Center

1-2:30 p.m. Keynote

What is a Proper Education?

- Sandra Ashley
- Peck Arts Center Auditorium (Zoom available)

2:30-2:45 p.m. Break

2:45-4:15 p.m. Film Screening: *Home from School - The Children of Carlisle*

- Peck Arts Center Auditorium (film screening plus panel discussion).
- Peck Arts Center Gallery (snacks and mingle).

2:45-3:45 p.m. Breakout Session D (60 mins)

The Future of Indian Education: Building Resilience through Storytelling and **Culturally Relevant Activities**

- Sandra Ashley
- ITECC 125

Culture as a Healing Tool

- Dr. Aldora "Dodie" White Eagle
- H&S 100

Teaching Hiinoneitiit in Pre-K through Second Grade

- Annie Sage
- ITECC 106

Active Shooter Protocol: Proactive Measures for Prevention

- J. Cooper Dixon
- ITECC 116 (Zoom available)

Culture as a Healing Tool

- Dr. Aldora "Dodie" White Eagle
- H&S 100
- 3:45-4 p.m. Break
- **4-4:45 p.m. Breakout Session E** (45 mins)

Teaching Hiinoneitiit in Pre-K through Second Grade

- Annie Sage
- ITECC 106

Cross-Curricular Collaboration to Engage Students

- Natalie Krusemeier
- ITECC 116 (Zoom available)

State Assessment Data Results - Pandemic Effects

- Laurie Hernandez, Becca Velikaneye, Cat Palmer
- ITECC 125

Practicing Lateral Kindness

- Dr. Aldora "Dodie" White Eagle
- H&S 100
- **3:45-5 p.m. Mingle Time** (refreshments provided)
 - Between IPeck Arts Center Gallery and Intertribal Center

Thursday, Aug. 4, 2022

7:30 a.m.-1 p.m. Registration

• Peck Arts Center Gallery

8:00-9:30 a.m. Film Screening: *More Than Frybread* (90 mins)

(free frybread samples offered afterward)

8:15-9:30 a.m. **Breakout Session F** (75 mins)

Center

- Kiana Gilmore
- H&S 100

8:30-9:30 a.m. Breakout Session F (60 mins)

How to Build Common Ground with Your Child

- Ryan Wetzel
- ITECC 125

Horses and the Power of Communication

- Terri Wofford
- ITECC 106 (Zoom available)

Sources of Strength

- Luticia Mann
- H&S 206

Collaborative Digital Storytelling to Build Wyoming's Future

- Meredith McLaughlin, Malinda Garcia, Ryan Sennett, Andy Pannell, James Learned
- H&S 208 (Zoom available)

Exploring Wyoming Giant Floor Maps

■ Germaine Wagner

ITECC 116

Healthy Pathways

- Kali McCrackin Goodenough, Willimena Spoonhunter, Denyse Ute
- H&S 210

What Do You Want To Be When You Grow Up?

- Dr. Michelle Aldrich
- H&S 214

9:30-9:45 a.m. Break (Free Frybread Samples)

9:45-10:45 a.m. Breakout Session G (45-60 mins)

Putting Family First (45 minutes)

- Ryan Wetzel
- IITECC 125

Sources of Strength (60 minutes)

- Luticia Mann
- H&S 206

Collaborative Digital Storytelling to Build Wyoming's Future (60 minutes)

- Meredith McLaughlin, Malinda Garcia, Ryan Sennett,
- Andy Pannell, James Learned
- H&S 208 (Zoom available)

Exploring Wyoming Giant Floor Maps (60 minutes)

- Germaine Wagner
- ITECC 116

Healthy Pathways (60 minutes)

- Kali McCrackin Goodenough, Willimena Spoonhunter, Denyse Ute
- H&S 210

Safe to Tell Wyoming: Make a Report. Make A Difference (45 minutes)

- Bill Morse
- ITECC 106 (Zoom available)

Active Shooter Table-Top Exercises: A Necessity for Schools, Businesses and Communities (45 minutes)

- J. Cooper Dixon
- H&S 100

10:45-11 a.m. Break

11-11:45 a.m. Pacesetter Award Ceremony

• Peck Arts Center Auditorium (Zoom available)

11:45 a.m.-1 p.m. Lunch

• Outside the Student Center

1 p.m.-2:30 p.m. Keynote

Never Too Late

Ryan Wetzel

• Peck Arts Center Auditorium (Zoom available)

2:30 p.m.-2:45 p.m. Break

2:45 p.m.-3:15 p.m. Closing Ceremonies

• Peck Arts Center Auditorium (Zoom available)